Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 41, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 8, 2013, 6:54 PM PDT for Storey County, Washoe County, Nevada. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2013, 6:54 PM PDT (01:54 UTC)
- Expired
- Aug 8, 2013, 7:30 PM PDT
- In force
- 36 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 38 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:08 PM PDT | TSTM WND GST 50 | Reno, NV | AT THE RENO AIRPORT |
| Aug 8, 7:11 PM PDT | TSTM WND GST 50 | 1 W Reno, NV | AT COSTCO SHOPPING CENTER. HEAVY RAIN NOW FALLING WITH PONDING WATER |
| Aug 8, 7:11 PM PDT | NON-TSTM WND GST 50 | 1 E Reno, NV | AT COSTCO SHOPPING CENTER. HEAVY RAIN NOW FALLING WITH PONDING WATER |
| Aug 8, 7:31 PM PDT | HAIL 0.25 | 3 W Reno, NV | WITH VERY HEAVY RAIN THAT LASTED 5-10 MINUTES ON WEST MCCARRAN BLVD. |
| Aug 8, 7:34 PM PDT | HAIL 0.5 | 3 W Reno, NV | HALF INCH HAIL AND HEAVY RAIN REPORTED AT MAYBERRY AND MCCARRAN. |
| Aug 8, 7:35 PM PDT | HAIL 0.5 | 4 Nw Reno, NV | APPROXIMATELY HALF INCH SIZED HAIL COVERING THE GROUND IN NORTHWEST RENO. HEAVY RAIN PRECEEDED THE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS55 KREV 090154 SVRREV NVC029-031-090230- /O.NEW.KREV.SV.W.0041.130809T0154Z-130809T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 654 PM PDT THU AUG 8 2013 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN STOREY COUNTY IN WESTERN NEVADA... SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF RENO... * UNTIL 730 PM PDT * AT 649 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAMONTE RANCH...OR 9 MILES SOUTHEAST OF RENO...AND MOVING NORTHWEST AT 15 MPH. * LOCATIONS AFFECTED INCLUDE...LOCKWOOD...RENO...SPANISH SPRINGS... SPARKS...SOMERSETT AND NORTHWEST RENO. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 7 AND 25 AND INTERSTATE 580. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY OFF LANDLINE TELEPHONES AND UNPLUG ANY SENSITIVE ELECTRONICS. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL AND HIGH WINDS. WATCH FOR PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 3959 11996 3967 11960 3937 11957 3934 11982 TIME...MOT...LOC 0152Z 155DEG 11KT 3944 11973 $$ TOLBY
2 follow-up statements
647 WWUS55 KREV 090210 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 710 PM PDT THU AUG 8 2013 NVC029-031-090230- /O.CON.KREV.SV.W.0041.000000T0000Z-130809T0230Z/ STOREY NV-WASHOE NV- 710 PM PDT THU AUG 8 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR SOUTHWESTERN WASHOE AND WESTERN STOREY COUNTIES... AT 706 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RENO-TAHOE INTERNATIONAL AIRPORT...MOVING NORTHWEST AT 15 MPH. * LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MUSTANG...RENO...SPANISH SPRINGS...SPARKS AND SUN VALLEY. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 7 AND 25 AND INTERSTATE 580. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY OFF LANDLINE TELEPHONES AND UNPLUG ANY SENSITIVE ELECTRONICS. THIS STORM IS PRODUCING HEAVY RAINFALL. WATCH FOR PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 3959 11996 3967 11960 3937 11957 3934 11982 TIME...MOT...LOC 0209Z 155DEG 11KT 3949 11976 $$ TOLBY
248 WWUS55 KREV 090228 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 728 PM PDT THU AUG 8 2013 NVC029-031-090240- /O.EXP.KREV.SV.W.0041.000000T0000Z-130809T0230Z/ STOREY NV-WASHOE NV- 728 PM PDT THU AUG 8 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHOE AND WESTERN STOREY COUNTIES WILL EXPIRE AT 730 PM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 8:00 PM...CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH...FREQUENT DEADLY LIGHTNING...AND HEAVY RAINS CREATING PONDING AND MINOR FLOODING ON AREA ROADWAYS. LAT...LON 3959 11996 3967 11960 3937 11957 3934 11982 TIME...MOT...LOC 0223Z 155DEG 11KT 3953 11978 $$ TOLBY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:01 PM PDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 8, 3:01 PM PDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT THU AUG 8 2013
.SYNOPSIS...
LOW PRESSURE WILL REMAIN NEAR THE NORTHERN CALIFORNIA AND SOUTHERN
OREGON COAST THROUGH FRIDAY. MOISTURE AND INSTABILITY WITH THE LOW
WILL BRING THE THREAT OF THUNDERSTORMS WITH THE BEST CHANCES NORTH
OF INTERSTATE 80. THE REGION WILL DRY OUT OVER THE WEEKEND AS THE
LOW RETREATS NORTH. TEMPERATURES WILL REMAIN BELOW AVERAGE THIS WEEK
BEFORE REBOUNDING TO NEAR AVERAGE NEXT WEEK.
&&
.SHORT TERM...
THE ADVERTISED UPPER DISTURBANCE IS MOVING INTO NORTHERN CALIFORNIA.
CONVECTION HAS STARTED TO DEVELOP EAST OF THE SIERRA CREST SOUTH
OF HIGHWAY 50, LIKELY MORE IN RESPONSE TO DAYTIME HEATING THAN THE
INCOMING LOW. FURTHER NORTH, MID LEVEL CLOUDS AND ISOLATED
THUNDERSTORMS ARE PERSISTING OVER NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA WHICH IS DUE TO THE INCOMING FORCING. LATER THIS AFTERNOON
AND EVENING MORE WIDESPREAD CONVECTION SHOULD BE ABLE TO DEVELOP
OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA AS THE MAIN FORCING
ARRIVES. FURTHER SOUTH IN THE LEE OF THE SIERRA, THE CONVECTION
SHOULD DEVELOP INTO THUNDERSTORMS IN THE NEXT COUPLE HOURS AS
PERIPHERAL COOLING ALOFT FROM THE DISTURBANCE AND W-NW WINDS
OFF THE SIERRA FORCE CONVERGENCE AND STRENGTHEN CONVECTION
ESPECIALLY FROM THE VIRGINIA RANGE (EAST OF RENO) EASTWARD.
ANY THUNDERSTORMS THAT DEVELOP THROUGH EVENING WILL BE STEERED TO
THE NORTH OR NORTH-NORTHWEST BY THE DEEP LAYER FLOW AHEAD OF THE
UPPER WAVE. AS FAR AS STORM CHARACTER, SOME SHEAR ALOFT WITH THE
INCOMING DISTURBANCE AND AREAS OF MODEST INSTABILITY WILL BRING
SOME THREAT FOR SEVERE STORMS WITH OUTFLOW WINDS OVER 60 MPH. THE
BEST CHANCES (ALTHOUGH STILL NOT HIGH) WILL BE IN WESTERN AND
WEST-CENTRAL NEVADA NORTH OF HIGHWAY 50 WHERE SHEAR ALOFT AND THE
BEST HEATING/INSTABILITY OVERLAY. AREAS IN NORTHEAST CALIFORNIA
AND FAR NORTHERN WASHOE COUNTY HAVE BETTER SHEAR (WHICH CAN AID STORM
ORGANIZATION/LIFESPAN IN THE PRESENCE OF INSTABILITY) BUT THEY ARE
CONSIDERABLY COOLER DUE TO COPIOUS CLOUD COVER SO THERE IS A LOWER
THREAT FOR STRONG OUTFLOW WINDS THERE. STILL, LARGE AMOUNTS OF
SMALL HAIL AND FREQUENT LIGHTNING ARE POSSIBLE.
THE UPPER DISTURBANCE IN NORTHERN CALIFORNIA WILL MOVE NORTH INTO
SOUTHERN OREGON BY LATE TONIGHT. THIS WILL BRING A THREAT FOR
NOCTURNAL THUNDERSTORMS NORTH OF INTERSTATE 80 AND ESPECIALLY NORTH
OF PYRAMID LAKE. FRIDAY MORNING, YET ANOTHER UPPER DISTURBANCE
ROTATES AROUND THE MAIN UPPER LOW NEAR CAPE MENDOCINO FOR A
CONTINUED THREAT FOR ELEVATED THUNDERSTORMS NORTH OF A PORTOLA TO
LOVELOCK LINE.
FRIDAY AFTERNOON AND EVENING, CONVECTIVE COVERAGE LOOKS TO DECREASE
SUBSTANTIALLY AS FRIDAY MORNING'S WAVE EXITS INTO OREGON. CONVECTION
WILL HAVE TO DEPEND ON WESTERLY WIND CONVERGENCE AND RESIDUAL
MOISTURE FOR AFTERNOON DEVELOPMENT. THE BEST SHOT FOR THIS IS
ACROSS NORTHERN LASSEN AND WASHOE COUNTIES TO THE NORTH AND EAST
OF LASSEN PEAK. FURTHER SOUTH, A SLIGHT CHANCE OF THUNDERSTORMS
WAS LEFT AS A FEW STORMS CANNOT BE RULED OUT AS WEST WINDS KICK
IN DURING THE AFTERNOON.
FRIDAY NIGHT AND SATURDAY, MORE STABLE AIR IS PROGGED TO MOVE IN
AS THE UPPER LOW NEAR CAPE MENDOCINO FINALLY BEGINS TO EJECT
NORTHWARD FOR AN END TO THE THUNDERSTORM THREAT. THE ONLY
EXCEPTION MAY BE ACROSS FAR NORTHEAST CALIFORNIA AND NORTHERN
WASHOE COUNTIES FRIDAY NIGHT WHERE ONE FINAL UPPER WAVE MOVES
OVERHEAD. SNYDER
.LONG TERM...SUNDAY THROUGH THURSDAY...
BY SUNDAY THE CUTOFF LOW WILL BE CENTERED OVER THE OREGON COAST AS
IT CONTINUES TO MOVE NORTH. MODELS DIVERGE AT THIS POINT WITH
CONSIDERABLE DIFFERENCES ON THE EVOLUTION OF THE CUTOFF LOW OVER
THE WEST COAST AND ANOTHER APPROACHING SYSTEM IN THE GULF OF ALASKA.
MODELS DO AGREE WITH THE BASIC SYNOPTIC PATTERN OF A BROAD MEAN
TROUGH OVER THE WEST COAST AND AN AMPLIFIED RIDGE OVER THE CENTRAL
U.S. EXTENDING INTO NORTHERN CANADA.
THE DIFFERENCES THAT DO EXIST IN THE MODELS ONLY RESULT IN SMALL
DIFFERENCES IN THE SENSIBLE WEATHER. IF THE GFS IS RIGHT
TEMPERATURES MIGHT BE A COUPLE OF DEGREES COOLER WITH A LITTLE MORE
CLOUD COVER NEAR THE OREGON BORDER AND A SLIGHT CHANCE OF SHOWERS
FOR THE FAR NORTH. FOR THE MOST PART TEMPERATURES WILL BE REBOUNDING
TO NEAR NORMAL DURING THE WEEK WITH FAIR WEATHER CUMULUS OVER THE
SIERRA. TEMPERATURES WILL BE BACK TO THE UPPER 80'S TO LOW 90'S MOST
OF THE WEEK IN WESTERN NEVADA AND UPPER 70'S TO LOW 80'S IN THE
SIERRA. WINDS WILL BE GENERALLY LIGHT WITH USUAL AFTERNOON MOUNTAIN
BREEZES THROUGH THE WEEK. TOLBY
&&
.AVIATION...
INCOMING UPPER DISTURBANCE MOVING INTO NORTHERN CALIFORNIA IS AND
WILL CONTINUE TO FIRE THUNDERSTORMS THIS AFTERNOON AND EVENING,
ESPECIALLY NORTH OF HIGHWAY 50 AND WEST OF KNFL/KLOL. THUNDERSTORMS
WILL MOVE TO THE NORTH IN MODERATE FLOW ALOFT THIS AFTERNOON AND
EVENING. LOW LEVEL S-SW FLOW WILL LIKELY KEEP MOST THUNDERSTORMS
PUSHED OFF THE CREST EAST OF HIGHWAY 395. THE PRIMARY THREAT TO
AVIATION WILL BE ABUNDANT LIGHTNING, GUSTY OUTFLOW WINDS OF 35-45
KTS (LOCALLY 50-60 KTS POSSIBLE IF SEVERE THUNDERSTORMS DEVELOP)
AND SEVERE TURBULENCE IN THE VICINITY OF STORMS.
ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE OVERNIGHT NORTH OF
INTERSTATE 80 WITH THE GREATEST CONCENTRATION NORTH OF KSVE AND
GERLACH. THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE
CONSIDERABLY ON FRIDAY AS DRIER SOUTHWEST FLOW ALOFT WORKS INTO
EASTERN CALIFORNIA AND WESTERN NEVADA. FAIRLY TYPICAL SOUTHWEST TO
WEST WINDS ARE EXPECTED AT TERMINALS FRIDAY AFTERNOON AND EVENING.
SNYDER
&&
.FIRE WEATHER...
A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR DRY
LIGHTNING STRIKES GENERALLY NORTH OF A LINE FROM PORTOLA TO
LOVELOCK. STORMS WILL TRANSITION TO A HYBRID VARIETY WITH IMPROVING
CHANCES FOR WETTING RAINS TONIGHT AND INTO FRIDAY. CURRENT STORM
MOTIONS ARE RATHER QUICK AT AROUND 30 MPH BUT ARE TRACKING ACROSS
THE SAME AREAS. THIS MAY DAMPEN THE THREAT FOR NEW FIRE STARTS BUT
THERE IS STILL THE POTENTIAL FOR DRY STRIKES OUTSIDE OF THE MAIN
CORES OF THESE STORMS. STORMS WILL BEGIN TO DIMINISH IN COVERAGE
AFTER MIDNIGHT BUT STILL EXPECT ISOLATED THUNDERSTORMS TO LINGER
MAINLY ACROSS FAR NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES
THROUGH FRIDAY MORNING.
THE UPPER LOW WILL SLOWLY TRACK NORTH ACROSS NORTHERN CALIFORNIA AND
WILL PROVIDE ANOTHER POTENTIAL FOR THUNDERSTORMS PARTICULARLY OVER
FAR NORTHERN LASSEN AND WASHOE COUNTIES. THESE AREAS WILL SEE THE
BEST COMBINATION OF INSTABILITY AND DYNAMICS FRIDAY AFTERNOON WHICH
COULD PRODUCE SCATTERED CLOUD TO GROUND LIGHTNING STRIKES. HOWEVER,
THESE WILL REMAIN WET STORMS AND SHOULD LIMIT FIRE START POTENTIAL.
THIS ACTIVITY ALSO HAS THE POTENTIAL TO LINGER OVERNIGHT AND INTO
SATURDAY MORNING AS THE CORE OF THE UPPER LOW CROSSES INTO NORTHERN
CALIFORNIA. DRIER CONDITIONS AND SEASONABLE TEMPERATURES WILL
PREVAIL LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK AS THE LOW
PUSHES NORTH ACROSS THE PACIFIC NORTHWEST. FUENTES
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ458.
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ453.
CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ270-271-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Hazardous weather outlook, Aug 8, 5:45 AM PDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 545 AM PDT THU AUG 8 2013 CAZ070>073-NVZ001>005-090100- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 545 AM PDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH STORMS EXPECTED TO BE STRONGER AND POSSIBLY SEVERE. HAIL...WIND GUSTS 60 TO 70 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. BLOWING DUST IS ALSO POSSIBLE IN THE BASIN AND RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS WILL CONTINUE FRIDAY AND SATURDAY MAINLY IN AREAS NORTH OF I-80 WITH THE REGION GRADUALLY DRYING OUT OVER THE WEEKEND AS THE LOW PRESSURE SYSTEM RETREATS NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 8, 5:16 PM PDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 516 PM PDT THU AUG 8 2013 NVZ003-004-090130- GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 516 PM PDT THU AUG 8 2013 ...STRONG THUNDERSTORM MOVING OVER INTERSTATE 80... AT 511 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF STAGECOACH...OR 15 MILES NORTHEAST OF VIRGINIA CITY...AND MOVING NORTH AT 5 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 630 PM PDT INCLUDE...PATRICK... TAHOE-RENO INDUSTRIAL CENTER AND DERBY DAM. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 26 AND 42. THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN RENO AND FERNLEY. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3957 11961 3965 11933 3942 11925 3934 11949 TIME...MOT...LOC 0012Z 161DEG 6KT 3943 11941 TOLBY
Special weather statement, Aug 8, 5:26 PM PDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 526 PM PDT THU AUG 8 2013 NVZ004-005-090130- NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 526 PM PDT THU AUG 8 2013 ...STRONG THUNDERSTORM NORTH OF GERLACH... AT 520 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF GERLACH...AND MOVING WEST TO NORTHWEST AT 20 MPH. HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 600 PM PDT INCLUDE...GRANITE PEAK AND FOX MOUNTAIN. THIS STORM WILL AFFECT PORTIONS OF NEVADA 447 BETWEEN GERLACH AND EAGLEVILLE. VERY HEAVY RAIN WILL RESULT IN SIGNIFICANT PONDING OF WATER AND REDUCE VISIBILITY AS LOW A ONE HALF MILE. && LAT...LON 4072 11980 4107 11965 4083 11917 4063 11928 TIME...MOT...LOC 0024Z 119DEG 18KT 4080 11935 HOHMANN
Special weather statement, Aug 8, 5:48 PM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE RENO NV 548 PM PDT THU AUG 8 2013 NVZ004-005-090130- NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 548 PM PDT THU AUG 8 2013 ...STRONG THUNDERSTORM NORTH OF GERLACH... AT 520 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF GERLACH...AND MOVING WEST TO NORTHWEST AT 20 MPH. HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 630 PM PDT INCLUDE...GRANITE PEAK AND FOX MOUNTAIN. THIS STORM WILL AFFECT PORTIONS OF NEVADA 447 BETWEEN GERLACH AND EAGLEVILLE. VERY HEAVY RAIN WILL RESULT IN SIGNIFICANT PONDING OF WATER AND REDUCE VISIBILITY AS LOW AS ONE HALF MILE. && LAT...LON 4072 11980 4107 11965 4083 11917 4063 11928 TIME...MOT...LOC 0024Z 119DEG 18KT 4080 11935 HOHMANN
Special weather statement, Aug 8, 6:26 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 626 PM PDT THU AUG 8 2013 NVZ003-090215- GREATER RENO-CARSON CITY-MINDEN AREA- 626 PM PDT THU AUG 8 2013 ...STRONG STORMS SOUTHEAST OF CARSON CITY... AT 619 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF JOHNSON LANE...OR 9 MILES NORTHEAST OF GARDNERVILLE...AND MOVING NORTHWEST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS POSSIBLY AFFECTED THROUGH 715 PM PDT INCLUDE...JOHNSON LANE...CARSON CITY...STEWART...CARSON CITY AIRPORT AND US 395 AT DOUGLAS-CARSON CITY CO LINE. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 AND I-580 NEAR CARSON CITY. DRIVERS CAN EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3906 11978 3923 11978 3903 11945 3892 11956 TIME...MOT...LOC 0122Z 131DEG 8KT 3903 11962 HOHMANN
Special weather statement, Aug 8, 6:31 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 631 PM PDT THU AUG 8 2013 NVZ002-003-090230- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 631 PM PDT THU AUG 8 2013 ...STRONG THUNDERSTORM OVER DAMONTE RANCH... AT 627 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DAMONTE RANCH ON THE SOUTH SIDE OF RENO...AND MOVING NORTHWEST AT 10 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 730 PM PDT INCLUDE...LOCKWOOD... MUSTANG...RENO...SPARKS...NORTHWEST RENO AND CAUGHLIN RANCH. * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 8 AND 23 AND INTERSTATE 580. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. WATER MAY POND ON ROADWAYS AND VISIBILITY MAY DROP SUDDENLY IN HEAVY RAIN. && LAT...LON 3953 11991 3959 11965 3936 11957 3931 11979 TIME...MOT...LOC 0128Z 157DEG 10KT 3941 11974 TOLBY
Special weather statement, Aug 8, 6:33 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 633 PM PDT THU AUG 8 2013 NVZ004-090200- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 633 PM PDT THU AUG 8 2013 ...STRONG THUNDERSTORM PASSING OVER INTERSTATE 80 BETWEEN FERNLEY AND TRINITY JUNCTION... AT 627 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF TRINITY JUNCTION...OR 24 MILES NORTH OF FALLON...AND MOVING NORTH AT 20 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED THROUGH 700 PM PDT INCLUDE... * THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 65 AND 78. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 4001 11917 4010 11878 3976 11874 3973 11898 TIME...MOT...LOC 0132Z 171DEG 15KT 3984 11888 DJ
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:16 PM PDT | Special Weather Statement | REV | Storey | 74 min |
| Aug 8, 5:26 PM PDT | Special Weather Statement | REV | Washoe | 64 min |
| Aug 8, 5:43 PM PDT | Flash Flood Warning | REV | Storey, Washoe | 3 hr |
| Aug 8, 5:48 PM PDT | Special Weather Statement | REV | Washoe | 42 min |
| Aug 8, 6:26 PM PDT | Special Weather Statement | REV | 49 min | |
| Aug 8, 6:31 PM PDT | Special Weather Statement | REV | Storey | 59 min |
| Aug 8, 6:33 PM PDT | Special Weather Statement | REV | 27 min | |
| Aug 8, 6:48 PM PDT | Flash Flood Warning | REV | Douglas, Lyon | 117 min |
| Aug 8, 7:17 PM PDT | Areal Flood Advisory | REV | Storey, Washoe | 88 min |
| Aug 8, 7:50 PM PDT | Special Weather Statement | REV | Storey | 55 min |
| Aug 8, 9:43 PM PDT | Special Weather Statement | REV | Washoe | 32 min |
| Aug 9, 2:19 PM PDT | Special Weather Statement | REV | 41 min | |
| Aug 9, 3:09 PM PDT | Special Weather Statement | REV | Washoe | 36 min |
| Aug 9, 4:23 PM PDT | Special Weather Statement | REV | 52 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.